Vol. 98, No. 1, 1982

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Approximating compact sets in normed linear spaces

Jack Emile Girolo

Vol. 98 (1982), No. 1, 81–89
Abstract

It is shown that in normed linear spaces compact sets can be approximated by compact absolute neighborhood retracts in the following sense: If X is a compact subset of a normed linear space, then for every 𝜀 > 0 there exists a compact absolute neighborhood retract that contains X and has the property that each point of the retract is within 𝜀 of X. If the choice of 𝜀 is sufficiently large, the retract can be chosen to be an absolute retract.

Mathematical Subject Classification 2000
Primary: 54F40, 54F40
Secondary: 41A65, 46B20
Milestones
Received: 3 September 1980
Published: 1 January 1982
Authors
Jack Emile Girolo